Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 310, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 20, 2009, 3:42 PM EDT for Lee County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2009, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 20, 2009, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 201942
SVRRAH
NCC105-202015-
/O.NEW.KRAH.SV.W.0310.090820T1942Z-090820T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GUM SPRINGS...OR OVER SANFORD...MOVING
EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SANFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3541 7931 3545 7933 3551 7935 3553 7931
3554 7931 3555 7929 3553 7927 3557 7923
3555 7922 3556 7920 3562 7914 3561 7908
3555 7904 3552 7897 3542 7906 3538 7928
TIME...MOT...LOC 1942Z 255DEG 9KT 3549 7922
$$
232 follow-up statements
000
WWUS52 KRAH 202002
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT THU AUG 20 2009
NCC105-202015-
/O.CON.KRAH.SV.W.0310.000000T0000Z-090820T2015Z/
LEE NC-
402 PM EDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR LEE COUNTY...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST NORTH
OF SANFORD...MOVING EAST AT 10 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF...58 MPH...ARE LIKELY WITH
THIS STORM.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BROADWAY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3541 7931 3545 7933 3551 7935 3553 7931
3554 7931 3555 7929 3553 7927 3557 7923
3555 7922 3556 7920 3562 7914 3561 7908
3555 7904 3552 7897 3542 7906 3538 7928
TIME...MOT...LOC 2002Z 253DEG 7KT 3551 7916
$$
23000
WWUS52 KRAH 202011
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT THU AUG 20 2009
NCC105-202021-
/O.EXP.KRAH.SV.W.0310.000000T0000Z-090820T2015Z/
LEE NC-
411 PM EDT THU AUG 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY EXPIRES AT 415 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3541 7931 3545 7933 3551 7935 3553 7931
3554 7931 3555 7929 3553 7927 3557 7923
3555 7922 3556 7920 3562 7914 3561 7908
3555 7904 3552 7897 3542 7906 3538 7928
TIME...MOT...LOC 2011Z 253DEG 7KT 3552 7914
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:15 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 20, 3:15 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT THU AUG 20 2009 .SYNOPSIS... HIGH PRESSURE WILL LINGER OVER THE SOUTHEAST STATES THROUGH TONIGHT. MOISTURE AND PRECIPITATION CHANCES WILL INCREASE FOR FRIDAY THROUGH SATURDAY... WITH THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT. && .NEAR TERM /THROUGH FRIDAY/... AS OF 355 PM... BEST THUNDERSTORM ACTIVITY NEAR AND WEST OF HIGHWAY ONE AT THIS TIME. OUTFLOW BOUNDARIES FROM CURRENT ACTIVITY WILL CONTINUE TO SPAWN OTHER STORMS UNTIL THE AIR MASS IS WORKED OVER AND THE HEATING OF THE DAY FADES. A FEW STORMS STILL LIKELY TO BECOME SEVERE. PRECIPITABLE WATERS CONTINUE NEAR TWO INCHES OVERNIGHT WITH DEEP LAYER OF TWENTY KNOT WINDS...THIRTY TO THIRTY-FIVE KNOTS IN THE WEST. UPPER LEVEL DIVERGENCE WEAK WITH CORE OF THE UPPER JET BACK IN THE MIDWEST. WITH MINIMAL CONVERGENCE OTHER THAN STORM OUTFLOW BOUNDARIES... EXPECT MOST ACTIVITY TO END A COUPLE OF HOURS AFTER SUNSET. SIMILAR CONDITIONS FRIDAY TO TODAY WITH BEST WINDS ALOFT IN THE WEST AND UPPER JET CORE STILL WELL WEST OF NORTH CAROLINA. MOST INSTABILITY PARAMETERS REMAIN HIGH AS DOES PRECIPITABLE WATERS. A FEW STORMS SHOULD BECOME SEVERE FRIDAY AFTERNOON WITH THE PRIMARY THREAT DAMAGING DOWNBURST WINDS. RAIN LIKELY WEST WITH HIGH CHANCES ELSEWHERE FRIDAY AFTERNOON. TEMPERATURES WILL FOLLOW PERSISTENCE WITH MID 70S MOST LOCATIONS TONIGHT AND 86 TO 93 FRIDAY AFTERNOON. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 310 PM THURSDAY... FOR FRIDAY NIGHT: THE SWRLY LOW LEVEL JET AND 850 MB THETA-E RIDGE SITTING OVER WRN AND NORTH-CENTRAL NC SHIFT OFF TO THE NE DURING THE NIGHT. WITH THE LOSS OF THIS FOCUS FOR CONVECTION AS WELL AS THE LOSS OF DAYTIME HEATING... PRECIP COVERAGE SHOULD DECLINE THROUGH THE LATE EVENING. HOWEVER... THE CONTINUED PRESENCE OF HIGH PRECIPITABLE WATER AND DYNAMIC LIFT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET TO OUR NORTH... ALONG WITH THE PASSAGE OF A WEAKLY SHEARED VORTICITY MAXIMUM LATE... NECESSITATE KEEPING PRECIP CHANCES IN OVERNIGHT. THE CURRENT ORIENTATION OF LIKELY POPS WEST AND HIGH CHANCE EAST IN THE EVENING SLIPPING TO CHANCE POPS (40-50% WITH THE HIGHEST ACROSS THE NRN PIEDMONT) STILL LOOKS GOOD ACCORDING TO THE LATEST MODEL GUIDANCE. EXPECT MILD LOWS OF 71-75. FOR SATURDAY/SATURDAY NIGHT: THE LATEST NHC FORECAST FOR HURRICANE BILL KEEPS THE STORM WELL TO OUR EAST ON SATURDAY... WITH THE PRIMARY EFFECTS ON NC LARGELY RESTRICTED TO HIGH SURF AND RIP CURRENTS. SEE THE LATEST INFO FROM THE NHC REGARDING BILL. THE LONGWAVE TROUGHING OVER THE GREAT LAKES AND MIDWEST AMPLIFIES WITH A TIGHTENING WAVELENGTH AS IT SHIFTS EAST TO SE ONTARIO / OH VALLEY / TN THROUGH THE WEEKEND. WITH MID LEVEL CYCLONIC CIRCULATIONS TO OUR NW AND TO OUR EAST (ASSOCIATED WITH BILL)... OUR EASTERN CWA MAY BE BENEATH SHORTWAVE RIDGING WHICH COULD HELP SUPPRESS CONVECTION SOMEWHAT. BUT THE NAM/GFS DEPICTS ABOVE NORMAL PRECIPITABLE WATER... AT OR ABOVE 2 INCHES... ALONG AND EAST OF THE LEADING EDGE OF THE 700 MB DRY PUNCH (NOTED BEST BY THE GFS) EXPECTED TO SHIFT EAST INTO CENTRAL NC BY SUNDOWN SATURDAY. WEAK BROAD UPPER DIVERGENCE ALSO PERSISTS OVER CENTRAL NC... SO WITH SOME DEGREE OF BOUNDARY LAYER HEATING AND MID LEVEL HEIGHT FALLS (MODEST AT 30-40 M BUT STILL NOT BAD FOR THIS TIME OF YEAR)... A RETENTION OF HIGH POPS FOR SATURDAY... ESPECIALLY ALONG/EAST OF HIGHWAY 1... APPEARS IN ORDER. FORECAST SOUNDINGS OVER THE WRN CWA SHOW QUICK MID LEVEL DRYING AND STABILIZING BY AFTERNOON AND WILL INDICATE A TREND TOWARD LOWER POPS HERE BY DAYS END. HIGHS 85-90. WILL TREND POPS DOWN FURTHER AFTER MID EVENING AS THE MODELS SHOW THE GREATEST PRECIPITABLE WATER GETTING PUSHED TO COASTAL NC AND OFFSHORE... ALTHOUGH WE CANNOT TOTALLY ELIMINATE POPS OVER THE EASTERN CWA OVERNIGHT BASED ON THE LINGERING UPPER DIVERGENCE MAXIMUM AND WITH THE MID LEVEL TROUGH AXIS STILL TO OUR WEST. LOWS 66-74. FOR SUNDAY: THE SURFACE TROUGH SITS ROUGHLY OVER THE COASTAL PLAIN WITH THE MID LEVEL TROUGH AXIS STILL HOLDING JUST TO OUR WEST... ALTHOUGH HEIGHT FALLS CEASE BY SUNDAY MORNING. PRECIPITABLE WATER HOLDS AROUND 1.5 INCHES OVER THE EASTERN FRINGE OF THE CWA BUT REMAIN AT OR BELOW NORMAL OVER THE REST OF THE CWA. SO WHILE MINOR VORTICITY MAXIMA ARE LIABLE TO TRACK NNE THROUGH WESTERN AND CENTRAL NC DURING THE DAY... IT MAY HAVE LITTLE TO WORK WITH IN TERMS OF MOISTURE. AND WITH WARMING MID LEVELS... INSTABILITY WILL BE REDUCED. WILL KEEP JUST AN ISOLATED POP OVER EASTERN NC BENEATH THE RIGHT REAR QUAD OF THE UPPER JET. HIGHS 84-90. EXPECT A GOOD BIT OF SUNSHINE IN THE WESTERN CWA ALTHOUGH EASTERN SECTIONS SHOULD SEE A STEADY STREAM OF HIGH CLOUDS. -GIH && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 315 PM THURSDAY... OVERVIEW: THE LATEST MODEL GUIDANCE INDICATES THAT THE PRONOUNCED MID LEVEL LONGWAVE TROUGH WHICH COVERS CENTRAL AND ERN NOAM OVER THE WEEKEND WILL LIFT TO THE NORTHEAST SUNDAY NIGHT/MONDAY... LEAVING BEHIND A WEAK SHEAR AXIS THROUGH THE SPINE OF THE SRN APPALACHIANS. THIS AXIS SUBSEQUENTLY WEAKENS FURTHER AND TILTS THROUGH MIDWEEK... AS ITS SOUTHERN END DRIFTS WESTWARD THROUGH THE DEEP SOUTH WHILE THE NORTHERN END SHIFTS EAST AND REMAINS BROADLY CYCLONIC WITH INFLUENCE FROM NORTHERN STREAM PERTURBATIONS. THIS EQUATES TO A WEAKLY FORCED PATTERN FOR NC WITH A LIGHT/ERRATIC WIND FIELD THROUGH THE COLUMN AND A POORLY DEFINED SURFACE PATTERN. WITH THIS RATHER STABLE AND DRY REGIME AND MINIMAL TO NO FORCING... EXPECT BELOW NORMAL PRECIP CHANCES. NEAR TO SLIGHTLY BELOW NORMAL TEMPS TO END THE WEEKEND WILL TRANSITION TO ABOVE NORMAL READINGS AS ATLANTIC RIDGING BUILDS BACK WEST INTO THE MIDATLANTIC THEN SOUTHEAST STATES. FOR SUNDAY NIGHT/MONDAY: THE SURFACE BOUNDARY IS LIKELY TO STRETCH ROUGHLY NNW-SSE THROUGH EASTERN NC ON MONDAY. THE WEAK LOW LEVEL WIND FIELD WILL MEAN RATHER WEAK MOISTURE TRANSPORT... AND THE DEGREE TO WHICH THE SURFACE BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION IS UNCERTAIN AT BEST. BOTH THE GFS AND ECMWF SHOW THE STRONG UPPER JET CORE SHIFTING JUST OFF THE NEW ENGLAND COAST WITH ITS RIGHT ENTRANCE REGION FOCUSED ON COASTAL NC TO THE SE... AND THE GFS DEPICTS SEASONABLY DRY PRECIPITABLE WATER... NEAR OR JUST BELOW NORMAL. WILL HAVE BELOW-CLIMO SLIGHT CHANCE POPS IN THE EAST HALF AND NO POPS IN THE WEST WITH A DRY COLUMN AND DOWNSLOPE FLOW. FOR MONDAY NIGHT/TUESDAY: NO POPS MONDAY NIGHT WITH MOISTURE AND FORCING FEATURES LACKING. THE GFS STILL HOLDS THE BEST MOISTURE TO OUR SE... SO WITH NO DISCERNIBLE FORCING FEATURES AND WARM/DRY MID LEVELS WITH A DECENT CAP ALOFT... CONVECTIVE COVERAGE WILL BE SMALL. WILL AGAIN HOLD POPS ON THE LOW SIDE... LESS THAN 15% NW TO LOW CHANCES OVER THE SOUTHEAST. FOR WEDNESDAY-THURSDAY: THE 850 MB ANTICYCLONE HOLDS JUST TO OUR SOUTH WITH A CONTINUATION OF A WEAK SHEAR AXIS OVERHEAD... WEAK/DRY WNW FLOW 850-700 MB... AND BELOW NORMAL PRECIPITABLE WATER VALUES. LOW POPS... MAINLY IN THE SOUTHEAST CWA IN THE AFTERNOON TO EARLY EVENING... WILL BE CONTINUED. -GIH && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 200 PM... SHOWER AND A FEW THUNDERSTORMS ACROSS THE AREA AT THIS TIME WITH THE EXCEPTION OF THE SOUTHEAST. STRONGER STORMS MAY PRODUCE SURFACE WIND GUSTS IN EXCESS 50 MPH INTO THE EVENING. MOST IF NOT ALL CONVECTION SHOULD END SHORTLY AFTER SUNSET. NOT EXPECTING AS WIDESPREAD STRATUS AS THIS MORNING FOR THE PREDAWN HOURS OF FRIDAY. THE WEST IS FAVORED WITH SOME IFR CEILINGS FORECAST BEFORE SUNRISE. INCREASED WINDS ALOFT AND GREATER INSTABILITY FRIDAY SUGGEST STRATUS SHOULD DISSIPATE EARLIER THAN TODAY. IN THE EAST SOME STRATUS EXPECTED BUT BRIEF OR NONEXISTENT CEILINGS. A FEW SHOWERS OR A THUNDERSTORM MAY DEVELOP PRIOR TO NOON FRIDAY... BUT MOST ACTIVITY SHOULD BE LATER THAT AFTERNOON. THE APPROACH OF AN UPPER LEVEL TROUGH FROM THE WEST AND A MOIST AIR MASS IN PLACE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION SATURDAY. RAIN CHANCES WILL BE DIMINISHED AND CONFINED TO THE AFTERNOONS. SOME MVFR STRATUS OR FOG EACH MORNING... A BIT MORE LIKELY WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...99 SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...99
Hazardous weather outlook, Aug 20, 11:58 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1158 AM EDT THU AUG 20 2009 NCZ009>011-026>028-041>043-077-078-085-086-088-089-211000- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1158 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH THE POTENTIAL THAT A FEW MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND PASSAGE OF AN ASSOCIATED COLD FRONT WILL PROMOTE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. A FEW THUNDERSTORMS COULD BECOME SEVERE... MAINLY BETWEEN NOON AND 8 PM... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS. THE POTENTIAL FOR THUNDERSTORMS TO TRAIN OVER THE SAME AREAS MAY ALSO RESULT IN LOCALIZED URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ007-008-021>025-038>040-073>076-083-084-211000- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 543 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND PASSAGE OF AN ASSOCIATED COLD FRONT WILL PROMOTE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. A FEW THUNDERSTORMS COULD BECOME SEVERE... MAINLY BETWEEN 3 PM AND 11 PM... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS. THE POTENTIAL FOR THUNDERSTORMS TO TRAIN OVER THE SAME AREAS MAY ALSO RESULT IN LOCALIZED URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Aug 20, 1:12 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 112 PM EDT THU AUG 20 2009 NCZ022-023-201815- ALAMANCE-GUILFORD- 112 PM EDT THU AUG 20 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD AND ALAMANCE COUNTIES THROUGH 215 PM EDT... AT 111 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREENSBORO...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE MCLEANSVILLE... MONTICELLO... GIBSONVILLE... ELON COLLEGE... ALTAMAHAW... GLEN RAVEN... UNION RIDGE...AND PLEASANT GROVE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. ANYONE OUTDOORS SHOULD MOVE INSIDE A SAFE BUILDING... AND WAIT UNTIL THE STORM HAS PASSED. GIH
Local storm report, Aug 20, 1:41 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 4 WNW MCLEANSVILLE 36.13N 79.72W
08/20/2009 GUILFORD NC PUBLIC
PUBLIC REPORT LARGE TREE LIMBS BLOWN DOWN AND TWO
BRADFORD PEAR TREES TOPPLED ON BRIARMEAD ROAD.
&&
BLAESSpecial weather statement, Aug 20, 2:02 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 202 PM EDT THU AUG 20 2009 NCZ022>024-039-201900- ALAMANCE-GUILFORD-ORANGE-RANDOLPH- 202 PM EDT THU AUG 20 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND ALAMANCE COUNTIES THROUGH 300 PM EDT... AT 200 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CLIMAX...OR ABOUT 10 MILES NORTHEAST OF RANDLEMAN...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ALAMANCE...ELON COLLEGE... BURLINGTON...AND...GLEN RAVEN...GRAHAM. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
Special weather statement, Aug 20, 2:22 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 222 PM EDT THU AUG 20 2009 NCZ021-022-038-039-201915- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 222 PM EDT THU AUG 20 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS LEXINGTON...SOUTHERN FORSYTH AND WESTERN GUILFORD COUNTIES THROUGH 315 PM EDT... AT 220 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER JUST WEST OF LEXINGTON AND WELCOME...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WELCOME...THOMASVILLE... TRINITY...ARCHDALE...HIGH POINT...JAMESTOWN. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
Special weather statement, Aug 20, 2:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT THU AUG 20 2009 NCZ007-023>025-201945- ALAMANCE-DURHAM-ORANGE-PERSON- 245 PM EDT THU AUG 20 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE AND DURHAM COUNTIES THROUGH 345 PM EDT... AT 244 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EFLAND...OR ABOUT 6 MILES NORTHWEST OF HILLSBOROUGH...MOVING NORTHEAST AT 45 MPH. THE STRONGEST THUNDERSTORMS WILL MOVE NEAR SCHLEY...BUSHY FORK...ROUGEMONT...MORIAH...SURL AND DURHAM. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
Local storm report, Aug 20, 2:57 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT THU AUG 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 1 W LEXINGTON 35.81N 80.28W
08/20/2009 DAVIDSON NC LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN ONTO A HOME ON SINK CIRLE INSIDE
THE LEXINGTON CITY LIMITS.
&&
BLOCKLEAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 38 min |
| Aug 20, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 43 min |
| Aug 20, 3:57 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 112 min |
| Aug 20, 4:16 PM EDT | Areal Flood Advisory | RAH | Montgomery, Randolph | 92 min |
| Aug 20, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 42 min |
| Aug 20, 5:16 PM EDT | Areal Flood Advisory | RAH | Stanly | 113 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.